Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 162, NWS Amarillo, TX

June 19, 2018Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2018, 6:58 PM CDT for Texas County, Oklahoma. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 6:58 PM CDT (23:58 UTC)
Expired
Jun 19, 2018, 8:15 PM CDT
In force
77 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

County Texas County, OK

The radar

The Dodge City radar (KDDC), 157 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1363 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WUUS54 KAMA 192358
SVRAMA
OKC139-200115-
/O.NEW.KAMA.SV.W.0162.180619T2358Z-180620T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
658 PM CDT TUE JUN 19 2018

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Texas County in the Panhandle of Oklahoma...

* Until 815 PM CDT

* At 657 PM CDT, a severe thunderstorm was located 6 miles north of
  Hough, or 10 miles south of Rolla, moving southeast at 15 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. 

* Locations impacted include...
  Hooker and Hough. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3691 10111 3666 10159 3699 10173 3700 10130
TIME...MOT...LOC 2357Z 310DEG 12KT 3697 10158 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

Ward
2 follow-up statements
185 
WWUS54 KAMA 200028
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
728 PM CDT TUE JUN 19 2018

OKC139-200115-
/O.CON.KAMA.SV.W.0162.000000T0000Z-180620T0115Z/
Texas OK-
728 PM CDT TUE JUN 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...

At 727 PM CDT, a severe thunderstorm was located near Hough, or 15
miles south of Rolla, moving southeast at 10 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. 

Locations impacted include...
Hooker and Hough. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3668 10155 3699 10164 3700 10130 3691 10111
TIME...MOT...LOC 0027Z 300DEG 9KT 3691 10153 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

Ward
438 
WWUS54 KAMA 200108
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
808 PM CDT TUE JUN 19 2018

OKC139-200115-
/O.CON.KAMA.SV.W.0162.000000T0000Z-180620T0115Z/
Texas OK-
808 PM CDT TUE JUN 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...

At 807 PM CDT, a severe thunderstorm was located 8 miles east of
Hough, or 13 miles north of Guymon, moving southeast at 15 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles. 

Locations impacted include...
Hooker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3672 10147 3699 10159 3700 10130 3691 10111
TIME...MOT...LOC 0107Z 293DEG 15KT 3688 10142 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH
 
$$

Ward

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:48 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 19, 3:48 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
348 PM CDT Tue Jun 19 2018

.DISCUSSION...
Rich moisture remains in place over the Texas and Oklahoma
Panhandles.  Surface dewpoints in the 60s most areas, with 70
noted in far eastern Texas Panhandle.  Dryline is near a line
from Kenton to Tucumcari, with dewpoints below 50 along and west
of dryline.

Visible satellite data reveal enhanced moisture flux convergence
over western half of forecast area along distinct north-to-south
convergence zones in the form of enhanced cumulus development.
Have opted to include isolated evening thunderstorms in this area,
where cap is close to being breached downstream of weak shortwave
trof.

More substantial pops remain across Oklahoma Panhandle, where
stronger shortwave trof is poised to cross.  Frontal boundary
running northeast from surface low near Trinidad is expected to
advance slowly southward this evening, reaching northwest corner
of forecast area around 1 AM CDT.  Thunderstorms expected to be
most numerous near this front, and are expected to spread south
through much of the Texas Panhandle by 7 AM, covering much of the
area north of Interstate 40.

On Wednesday, additional thunderstorms should be confined to
eastern zones, along and ahead of cold front.  Front expected to
clear all of forecast area around 3 PM.  Wednesday night and
Thursday should be mostly uneventful as more stable post-frontal
air settles in.

On Thursday night, disturbances in northwest flow aloft help
lapse rates to steepen, while providing support for thunderstorm
development as modest low-level flow leads to increasing moisture
and instability.  Have increased pops over western half Thursday
night.

For Friday and beyond, northwest or near-zonal flow expected to
prevail, with ensembles depicting wide range regarding timing of
disturbances.  Have generally followed pop pattern suggested by
Blend, while limiting pops to mostly 20 and 30 percent.

Cockrell

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                67  86  63  88  63 /  10  20  10   5  10
Beaver OK                  66  86  62  88  60 /  60  40  10   5  10
Boise City OK              60  84  58  87  58 /  40  10  10   0  20
Borger TX                  68  87  65  90  64 /  30  20   5   5  10
Boys Ranch TX              67  87  64  91  63 /  20  10  10   5  20
Canyon TX                  67  87  64  89  64 /  10  20  10   5  20
Clarendon TX               68  88  66  90  64 /  10  30  10   5   5
Dalhart TX                 64  85  60  88  59 /  30  10  10   5  20
Guymon OK                  66  85  61  88  59 /  40  20  10   5  10
Hereford TX                67  88  64  90  64 /  10  10  10  10  20
Lipscomb TX                68  86  63  88  61 /  50  40   5   5  10
Pampa TX                   67  86  61  88  62 /  30  30   5   5   5
Shamrock TX                70  88  64  90  64 /  20  40  20   5   5
Wellington TX              70  91  67  92  66 /  10  30  20   5   0

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/03
Hazardous weather outlook, Jun 19, 3:48 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
348 PM CDT Tue Jun 19 2018

OKZ001>003-TXZ001>020-317-201100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
348 PM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

Isolated to scattered thunderstorms are expected. Some
thunderstorms may be strong to severe with damaging winds and
heavy rainfall being the main hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are expected Wednesday through Saturday. Some
thunderstorms may be strong with winds up to 50 MPH and
heavy rainfall being the main hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Cockrell

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.